Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 19, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Dec 24, 2013, 1:25 AM MST for 7 counties in Nebraska. It took effect at Dec 24, 2013, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2013, 1:25 AM MST (08:25 UTC)
- In effect from
- Dec 24, 2013, 11:00 AM MST
- Expired
- Dec 24, 2013, 5:31 PM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 133 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 8.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156 WWUS75 KCYS 240825 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 125 AM MST TUE DEC 24 2013 ...HIGH WIND WARNING CONTINUES FOR SOUTHEAST WYOMING THIS MORNING... ...WIND ADVISORY FOR MOST OF THE NEBRASKA PANHANDLE THIS AFTERNOON... .STRONG WINDS WILL CONTINUE THIS MORNING AND ARE EXPECTED TO SPREAD INTO THE NEBRASKA PANHANDLE THIS AFTERNOON AS A UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS WYOMING. THESE WINDS WILL SLOWLY DIMINISH TUESDAY AFTERNOON AS THE SYSTEM DEPARTS. WYZ110-241600- /O.CON.KCYS.HW.W.0037.000000T0000Z-131224T1600Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 125 AM MST TUE DEC 24 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * TIMING...STRONG WINDS WILL CONTINUE TONIGHT THROUGH MID MORNING TUESDAY. * WINDS...WEST TO SOUTHWEST SUSTAINED BETWEEN 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. MOTORISTS TRAVELING ALONG INTERSTATE 80 WILL ENCOUNTER STRONG CROSS WINDS. THESE WINDS WILL POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. BLOWING SNOW WILL RESULT IN POOR VISIBILITIES AND TRAVELING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ106-116-117-241600- /O.CON.KCYS.HW.W.0037.000000T0000Z-131224T1600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 125 AM MST TUE DEC 24 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * TIMING...STRONG WINDS WILL CONTINUE TONIGHT THROUGH MID MORNING TUESDAY. * WINDS...WEST TO SOUTHWEST SUSTAINED BETWEEN 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. MOTORISTS TRAVELING ALONG INTERSTATES 80 AND 25 ACROSS SOUTHEAST WYOMING WILL ENCOUNTER STRONG CROSS WINDS. THESE WINDS WILL POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES... ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. BLOWING SNOW WILL RESULT IN POOR VISIBILITIES AND TRAVELING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ NEZ003-019>021-054-055-096-242030- /O.NEW.KCYS.WI.Y.0019.131224T1800Z-131225T0100Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE 125 AM MST TUE DEC 24 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. * TIMING...11 AM THROUGH 6 PM TODAY. * WINDS...NORTHWEST WINDS AT 30 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH. * IMPACTS...MAINLY TO TRANSPORTATION...ESPECIALLY ON EAST TO WEST FACING ROADS. HIGH PROFILE AND LIGHT WEIGHT VEHICLES ARE PARTICULARLY AT RISK OF BLOW OFFS AND POSSIBLY BLOW OVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
892 WWUS75 KCYS 241043 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 343 AM MST TUE DEC 24 2013 ...HIGH WIND WARNING CONTINUES FOR SOUTHEAST WYOMING THIS MORNING... ...WIND ADVISORY FOR MOST OF THE NEBRASKA PANHANDLE THIS AFTERNOON... .STRONG WINDS WILL CONTINUE THIS MORNING AND ARE EXPECTED TO SPREAD INTO THE NEBRASKA PANHANDLE THIS AFTERNOON AS A UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS WYOMING. THESE WINDS WILL SLOWLY DIMINISH TUESDAY AFTERNOON AS THE SYSTEM DEPARTS. WYZ107-118-241600- /O.EXA.KCYS.HW.W.0037.000000T0000Z-131224T1600Z/ EAST PLATTE COUNTY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...CHEYENNE 343 AM MST TUE DEC 24 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH MID MORNING TODAY. * WINDS...WEST TO SOUTHWEST SUSTAINED BETWEEN 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. MOTORISTS TRAVELING ALONG INTERSTATES 80 AND 25 ACROSS SOUTHEAST WYOMING WILL ENCOUNTER STRONG CROSS WINDS. THESE WINDS WILL POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES... ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. BLOWING SNOW WILL RESULT IN POOR VISIBILITIES AND TRAVELING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ110-241600- /O.CON.KCYS.HW.W.0037.000000T0000Z-131224T1600Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 343 AM MST TUE DEC 24 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH MID MORNING TODAY. * WINDS...WEST TO SOUTHWEST SUSTAINED BETWEEN 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. MOTORISTS TRAVELING ALONG INTERSTATE 80 WILL ENCOUNTER STRONG CROSS WINDS. THESE WINDS WILL POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. BLOWING SNOW WILL RESULT IN POOR VISIBILITIES AND TRAVELING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ106-116-117-241600- /O.CON.KCYS.HW.W.0037.000000T0000Z-131224T1600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 343 AM MST TUE DEC 24 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * TIMING...STRONG WINDS WILL CONTINUE MID MORNING TODAY. * WINDS...WEST TO SOUTHWEST SUSTAINED BETWEEN 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. MOTORISTS TRAVELING ALONG INTERSTATES 80 AND 25 ACROSS SOUTHEAST WYOMING WILL ENCOUNTER STRONG CROSS WINDS. THESE WINDS WILL POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES... ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. BLOWING SNOW WILL RESULT IN POOR VISIBILITIES AND TRAVELING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ NEZ003-019>021-054-055-096-242245- /O.CON.KCYS.WI.Y.0019.131224T1800Z-131225T0100Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE 343 AM MST TUE DEC 24 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. * TIMING...11 AM THROUGH 6 PM TODAY. * WINDS...NORTHWEST WINDS AT 30 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH. * IMPACTS...MAINLY TO TRANSPORTATION...ESPECIALLY ON EAST TO WEST FACING ROADS. HIGH PROFILE AND LIGHT WEIGHT VEHICLES ARE PARTICULARLY AT RISK OF BLOW OFFS AND POSSIBLY BLOW OVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
052 WWUS75 KCYS 241600 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 900 AM MST TUE DEC 24 2013 ...WIND ADVISORY FOR MOST OF THE NEBRASKA PANHANDLE THIS AFTERNOON... .STRONG WINDS WILL OCCUR IN THE NEBRASKA PANHANDLE THIS AFTERNOON AS A UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS WYOMING. THESE WINDS WILL SLOWLY DIMINISH THIS EVENING AS THE SYSTEM DEPARTS. WYZ110-241700- /O.EXP.KCYS.HW.W.0037.000000T0000Z-131224T1600Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 900 AM MST TUE DEC 24 2013 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. WIND SPEEDS HAVE EASED BELOW HIGH WIND CRITERIA THIS MORNING SO WILL ALLOW THE WARNING TO EXPIRE. SUSTAINED 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL REMAIN POSSIBLE THROUGH NOON BEFORE SWITCHING TO THE NORTHWEST AND DIMINISHING THROUGH THE AFTERNOON. $$ WYZ106-107-116>118-241700- /O.EXP.KCYS.HW.W.0037.000000T0000Z-131224T1600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...GLENDO...WHEATLAND... CHUGWATER...GUERNSEY...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 900 AM MST TUE DEC 24 2013 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. WINDS HAVE SWITCHED TO THE NORTH AND HAVE EASED BELOW HIGH WIND CRITERIA THIS MORNING SO WILL ALLOW THE WARNING TO EXPIRE. SUSTAINED 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL REMAIN POSSIBLE THROUGH NOON BEFORE DIMINISHING THROUGH THE AFTERNOON. $$ NEZ003-019>021-054-055-096-250100- /O.CON.KCYS.WI.Y.0019.131224T1800Z-131225T0100Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE 900 AM MST TUE DEC 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...11 AM THROUGH 6 PM TODAY. * WINDS...NORTHWEST WINDS AT 30 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH. * IMPACTS...MAINLY TO TRANSPORTATION...ESPECIALLY ON EAST TO WEST FACING ROADS. HIGH PROFILE AND LIGHT WEIGHT VEHICLES ARE PARTICULARLY AT RISK OF BLOW OFFS AND POSSIBLY BLOW OVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RJM
866 WWUS75 KCYS 250031 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 531 PM MST TUE DEC 24 2013 ...WINDS SUBSIDING THIS EVENING ACROSS WESTERN NEBRASKA... .NORTHWEST WINDS WILL CONTINUE TO DECREASE THROUGH THE EARLY EVENING HOURS THIS CHRISTMAS EVE. NEZ003-019>021-054-055-096-250145- /O.CAN.KCYS.WI.Y.0019.000000T0000Z-131225T0100Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE 531 PM MST TUE DEC 24 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL CONTINUE TO DECREASE THROUGH THE EARLY EVENING HOURS OF THIS CHRISTMAS EVE. $$ RUBIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 23, 4:32 PM MST, 8 hours 53 minutes earlier.
Area forecast discussion, Dec 23, 4:32 PM MST, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MST MON DEC 23 2013
.SHORT TERM...(THIS EVENING THROUGH CHRISTMAS DAY
ISSUED AT 318 PM MST MON DEC 23 2013
NORTHWEST FLOW REMAINS PROGRESSIVE AS ONE TROUGH DEPARTS AND THE
NEXT TAKES AIM FROM THE PACIFIC NW. SO...THE AREA IS IN BETWEEN THE
MID-LEVEL SYNOPTIC SYSTEMS TODAY...ALTHOUGH IMPACTS ARE STILL BEING
FELT. OROGRAPHIC LIGHT SNOW OVER THE SNOWY/SIERRA MADRES AND
STRENGTHENING LLVL GRADIENT IN RESPONSE TO A DEVELOPING LEE-SIDE
PRESSURE TROUGH. OBSERVATIONS IN THE ARLINGTON AREA HAVE BEEN
HITTING HIGH WIND WARNING CRITERIA OVER THE PAST SEVERAL HOURS AND
WITH LLVL GRADIENTS PROGGED TO CONTINUE TO TIGHTEN...SEE NO REASON TO
MAKE ANY CHANGES TO THE INHERITED HIGHLIGHT. LATEST KCAG-KCPR
GRADIENTS OFF OF THE NAM PEAK BETWEEN 60-80 METERS TONIGHT. H7 PROGS
PEAK BETWEEN 55-65 KNOTS AS WELL. THIS PREFRONTAL GRADIENT AND H7
PROGS WILL BE PLENTY TO CONTINUE TO SEE HIGH WINDS IN ARLINGTON AND
SHOULD SEE WINDS SPREAD MORE IN AND AROUND THE SOUTHERN LARAMIE
RANGE. THERE CONTINUES TO BE SOME CONCERN THAT THESE STRONG WINDS
MAY BE ABLE TO DESCEND FAR ENOUGH TO AFFECT THE CENTRAL LARAMIE
COUNTY ZONE...INCLUDING CHEYENNE. LATEST 12Z MOS GUIDANCE PEAKS
BETWEEN 27 AND 30 KNOTS AT KCYS BETWEEN 12Z AND 18Z TUESDAY.
JET-SUPPORT DOES NOT LOOK ALL THAT FAVORABLE. HOWEVER...QG VERTICAL
VELOCITIES SHOW A FAIRLY STRONG SUBSIDENT BULLS-EYE MOVING OVERHEAD
POST-FRONTAL. FEEL THREAT IS TOO MARGINAL AND SHORT-LIVED TO
NECESSITATE A HIGHLIGHT AT THIS TIME. HOWEVER...DID BOOST WINDS
GUSTS ALONG I25 AND IN CHEYENNE PROPER TO AROUND 50 MPH TOMORROW
MORNING. THESE WINDS COMBINED WITH LAST NIGHTS SNOW WILL PRODUCE
AREAS OF BLOWING AND DRIFTING SNOW TUESDAY MORNING. WINDS WILL
SLOWLY DISSIPATE TUESDAY AFTERNOON WHICH WILL CAUSE IMPACTS TO WANE.
WILL SEE A PERIOD OF SNOW WITH THIS COMPACT SHORTWAVE...BEST CHANCES
OVER THE SNOWY AND SIERRA MADRE RANGES. IN FACT...SNOWFALL RATES
SHOULD INCREASE ENOUGH TONIGHT AND TUESDAY FOR AN ADDITIONAL 4 TO 8
INCHES...WITH LOCALLY HIGHER AMOUNTS ALONG WEST FACING SLOPES.
SO...HAVE ISSUED A WINTER WEATHER ADVISORY 6 PM TONIGHT THROUGH 6 PM
TUESDAY. LOWER ELEVATIONS MAY SEE A PERIOD OF LIGHT SNOW AS WELL
DURING THE DAY ON TUESDAY...ALTHOUGH LITTLE IF ANY ACCUMULATIONS ARE
EXPECTED. TEMPERATURES WILL BE A FEW DEGREES WARMER ON CHRISTMAS
EVE. ALTHOUGH BRISK WINDS WILL PREVENT IT FROM FEELING ANY WARMER.
BEHIND THE DEPARTING SHORTWAVE...DRY CONDITIONS AND LESS WINDS
EXPECTED FOR CHRISTMAS DAY. HIGH TEMPERATURES ON WEDNESDAY WILL BE
VERY TYPICAL...WITH 20S WEST OF THE LARAMIE RANGE AND 30S ON THE
PLAINS.
.LONG TERM...(CHRISTMAS NIGHT THROUGH MONDAY)
ISSUED AT 318 PM MST MON DEC 23 2013
DRY AND MILD WEATHER EXPECTED TO CLOSE OUT THE WEEK OVER THE
REGION UNDER A GENERALLY NW FLOW ALOFT AND DOWNSLOPE WINDS. NEXT
COOL FRONT TO AFFECT THE AREA SHOULD PASS ACROSS ON SATURDAY AS A
CLIPPER-TYPE SHORTWAVE DROPS SE OUT OF THE CANADIAN PRAIRIES INTO
THE NORTHERN PLAINS. GFS CONSIDERABLY STRONGER WITH THE ASSOCIATED
SFC HIGH MOVING INTO THE NORTHERN PLAINS SUNDAY AND PUTS OUT MORE
WIDESPREAD QPF OVER THE CWA AS WELL...WHILE THE EC IS QUICKER AND
WEAKER. IT APPEARS THE GFS IS A BIT OVERDONE AND WEIGHTED THE FCST
MORE TOWARDS THE ECMWF FOR THIS PACKAGE. REGARDLESS...COLDER ON
SUNDAY THEN REMAINING COOL FOR MONDAY WITH LITTLE PCPN.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY AFTERNOON)
ISSUED AT 425 PM MST MON DEC 23 2013
THE MAIN CONCERN FOR AVIATION OPERATIONS WILL BE STRONG AND GUSTY
WINDS FOR PORTIONS OF SOUTHEAST WYOMING TONIGHT AND TUESDAY. GUSTS
OF 40 TO 50 KT WILL PRIMARILY IMPACT AREAS IN AND NEAR THE MOUNTAINS
WITH OCCASIONAL MODERATE TO SEVERE TURBULENCE. MOISTURE WILL BE
INCREASING IN ADVANCE OF A FAST MOVING UPPER LEVEL DISTURBANCE AND
COLD FRONT TONIGHT WEST OF THE LARAMIE RANGE. MVFR CEILINGS MAY
LOWER TO IFR AT TIMES AT RAWLINS AND SARATOGA THROUGH TUESDAY
MORNING. ELSEWHERE...VFR CEILINGS WILL PREVAIL...APPROACHING MVFR
TUESDAY EAST OF THE LARAMIE RANGE. THE MOUNTAINS WILL BECOME
OBSCURED TONIGHT AND CONTINUE TUESDAY. WINDS WILL SHIFT TO THE
NORTHWEST AND BECOME GUSTY OVER WESTERN NEBRASKA TUESDAY MORNING.
&&
.FIRE WEATHER...
ISSUED AT 234 AM MST MON DEC 23 2013
NO FIRE WEATHER CONCERNS THROUGH NEXT WEEK WITH COOL TEMPERATURES
AND HUMIDITIES OVER 30 PERCENT. ALTHOUGH IT WILL BE WINDY EARLY
THIS WEEK AND BREEZY FURTHER TO THE EAST ACROSS WESTERN
NEBRASKA...HIGH HUMIDITIES AND SNOW COVER WILL PREVENT ANY
CONCERNS IN THE NEAR FUTURE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 6 PM MST TUESDAY FOR WYZ112-114.
HIGH WIND WARNING UNTIL 9 AM MST TUESDAY FOR WYZ110.
HIGH WIND WARNING UNTIL 9 AM MST TUESDAY FOR WYZ106-116-117.
NE...NONE.
&&
SHORT TERM...HAHN
LONG TERM...RE
AVIATION...JAMSKI
FIRE WEATHER...TJTHazardous weather outlook, Dec 23, 9:13 PM MST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 913 PM MST MON DEC 23 2013 WYZ101>119-250415- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 913 PM MST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT STRONG WEST TO SOUTHWEST WINDS WILL OCCUR THROUGH THE WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT WITH WITH GUSTS OF 65 MPH EXPECTED. A HIGH WIND WARNING IS IN EFFECT FOR PORTIONS OF SOUTHEAST WYOMING INCLUDING INTERSTATES 80 AND 25 THROUGH 9 AM TUESDAY. THESE STRONG WINDS WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW TODAY AND EARLY TUESDAY. VISIBILITIES WILL BE REDUCED TO BELOW ONE HALF MILE AT TIMES. LIGHT SNOW WILL DEVELOP WEST OF THE LARAMIE RANGE TONIGHT...AND INCREASE LATER TONIGHT AND TUESDAY MORNING. ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY TUESDAY MORNING OVER THE SNOWY AND SIERRA MADRE RANGES. A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 6 PM TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT TO MODERATE SNOW WILL CONTINUE OVER THE SOUTHEAST WYOMING MOUNTAINS TUESDAY MORNING...GRADUALLY TAPERING OFF IN THE AFTERNOON. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCALLY HIGH AMOUNTS ON WEST FACING SLOPES ARE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER REPORTS OF STRONG WINDS AND SNOWFALL WILL BE APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-250415- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 913 PM MST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY NORTHWEST WINDS ARE EXPECTED TUESDAY MORNING AND AFTERNOON AS A COLD FRONT MOVES ACROSS THE AREA. GUSTS UP TO 45 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Local storm report, Dec 23, 9:25 PM MST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
925 PM MST MON DEC 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM NON-TSTM WND GST VEDAUWOO 41.15N 105.40W
12/23/2013 M51 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED AT 42 MPH
0905 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
12/23/2013 M59 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED AT 42 MPH.
&&
BCHAPMANLocal storm report, Dec 23, 9:44 PM MST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
944 PM MST MON DEC 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
12/23/2013 M61 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED AT 45 MPH.
&&
BCHAPMANLocal storm report, Dec 23, 10:37 PM MST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 PM MST MON DEC 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
12/23/2013 M62 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED AT 42 MPH. GUST TO 65 MPH AT 946 PM. BORDEAUX
SITE.
1000 PM NON-TSTM WND GST 15 NNE CENTENNIAL 41.50N 106.00W
12/23/2013 M50 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED AT 34 MPH.
1000 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.08W
12/23/2013 M49 MPH CARBON WY DEPT OF HIGHWAYS
COOPER COVE. SUSTAINED AT 37 MPH.
1000 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/23/2013 M50 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 38 MPH.
1000 PM NON-TSTM WND GST 1 ENE BUFORD 41.12N 105.28W
12/23/2013 M49 MPH ALBANY WY DEPT OF HIGHWAYS
BUFORD WYDOT SITE. SUSTAINED AT 39 MPH.
1000 PM HIGH SUST WINDS 2 WNW BUFORD 41.13N 105.34W
12/23/2013 M40 MPH ALBANY WY DEPT OF HIGHWAYS
LONE TREE SITE. GUSTS TO 55 MPH.
1000 PM NON-TSTM WND GST 13 SE LARAMIE 41.18N 105.41W
12/23/2013 M48 MPH ALBANY WY DEPT OF HIGHWAYS
VEDAUWOO. SUSTAINED AT 37 MPH.
1000 PM NON-TSTM WND GST 10 WSW CHEYENNE 41.11N 104.97W
12/23/2013 M44 MPH LARAMIE WY DEPT OF HIGHWAYS
MP353 ON I-80. SUSTAINED AT 35 MPH.
1000 PM HIGH SUST WINDS 14 WSW CHEYENNE 41.07N 105.04W
12/23/2013 M42 MPH LARAMIE WY MESONET
GUSTS TO 54 MPH.
&&
GCLAYCOMLocal storm report, Dec 23, 11:26 PM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1126 PM MST MON DEC 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
12/23/2013 M65.00 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX. SUSTAINED WINDS 44 MPH.
1100 PM HIGH SUST WINDS 15 NNE CENTENNIAL 41.50N 106.00W
12/23/2013 M40.00 MPH ALBANY WY DEPT OF HIGHWAYS
STROUSS HILL. GUSTS TO 56 MPH.
1100 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.08W
12/23/2013 M51.00 MPH CARBON WY DEPT OF HIGHWAYS
COOPER COVE. SUSTAINED AT 39 MPH.
1100 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/23/2013 M54.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 38 MPH.
1100 PM HIGH SUST WINDS 1 ENE BUFORD 41.12N 105.28W
12/23/2013 M45.00 MPH ALBANY WY DEPT OF HIGHWAYS
GUSTS TO 55 MPH
1100 PM HIGH SUST WINDS 2 WNW BUFORD 41.12N 105.34W
12/23/2013 M40.00 MPH ALBANY WY DEPT OF HIGHWAYS
LONE TREE. GUSTS TO 52 MPH.
1100 PM HIGH SUST WINDS 14 WSW CHEYENNE 41.07N 105.04W
12/23/2013 M40.00 MPH LARAMIE WY MESONET
GUSTS TO 56 MPH.
1100 PM NON-TSTM WND GST 10 WSW CHEYENNE 41.09N 104.97W
12/23/2013 M50.00 MPH LARAMIE WY DEPT OF HIGHWAYS
I-80 MP 353. SUSTAINED AT 39 MPH.
&&
GCLAYCOMLocal storm report, Dec 24, 12:31 AM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1231 AM MST TUE DEC 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
12/24/2013 M64 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX. SUSTAINED AT 52 MPH.
1200 AM NON-TSTM WND GST 15 NNE CENTENNIAL 41.50N 106.00W
12/24/2013 M53 MPH ALBANY WY DEPT OF HIGHWAYS
STROUSS HILL. SUSTAINED AT 35 MPH. GUST TO 58 MPH AT 1131
PM.
1200 AM HIGH SUST WINDS 7 ESE ARLINGTON 41.55N 106.08W
12/24/2013 M40 MPH CARBON WY DEPT OF HIGHWAYS
COOPER COVE. GUSTS TO 55 MPH.
1200 AM HIGH SUST WINDS 1 ENE BUFORD 41.12N 105.28W
12/24/2013 M48 MPH ALBANY WY DEPT OF HIGHWAYS
GUSTS TO 57 MPH.
1200 AM HIGH SUST WINDS 2 WNW BUFORD 41.12N 105.34W
12/24/2013 M43 MPH ALBANY WY DEPT OF HIGHWAYS
LONE TREE. GUSTS TO 55 MPH.
1200 AM HIGH SUST WINDS 23 W CHEYENNE 41.14N 105.23W
12/24/2013 M45 MPH LARAMIE WY DEPT OF HIGHWAYS
REMOUNT ROAD. GUSTS TO 53 MPH.
1200 AM NON-TSTM WND GST 14 WSW CHEYENNE 41.07N 105.04W
12/24/2013 M67 MPH LARAMIE WY MESONET
SUSTAINED AT 52 MPH.
1200 AM NON-TSTM WND GST 2 E I-80 EXIT 345 41.10N 105.07W
12/24/2013 M65 MPH LARAMIE WY DEPT OF HIGHWAYS
OTTO WYDOT SITE. SUSTAINED AT 44 MPH.
&&
GCLAYCOMLocal storm report, Dec 24, 1:25 AM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
125 AM MST TUE DEC 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM NON-TSTM WND GST 18 WNW CHEYENNE 41.24N 105.11W
12/23/2013 M75 MPH LARAMIE WY TRAINED SPOTTER
WINDS ARE STILL STRONG.
&&
GCLAYCOMNearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.